Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 117, NWS Nashville, TN

June 25, 2001Cannon County, DeKalb County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2001, 5:07 PM CDT for Cannon County, DeKalb County, Warren County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2001, 5:07 PM CDT (22:07 UTC)
Expired
Jun 25, 2001, 5:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, DeKalb County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 77 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:30 PM CDTThunderstorm Wind 50 ESouthwest Portion, TNHighway dept. reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 252207
SVRBNA
TNC015-041-177-252230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  SOUTHERN DE KALB COUNTY IN TENNESSEE
  NORTHWESTERN WARREN COUNTY IN TENNESSEE

* UNTIL 530 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF SMITHVILLE...MOVING SOUTHWEST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE ACROSS MAINLY RURAL AREAS.

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
MAR
LAT...LON 3584 8564 3599 8575 3586 8610 3566 8596

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 25, 2:35 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT MON JUN 25 2001

CURRENT...CONVECTION LIGHTING UP OVER FAR REACHES OF PLATEAU. SOME
HEAVY RAIN W/ TRAINING GRUNDY COUNTY. SMALL HAIL AND LOCALIZED HEAVY
RAIN MAIN THREAT REMAINDER OF AFTERNOON FOR PLATEAU. TEMPS IN LOWER
TO MID 80S FOR MOST PART.

FORECAST...WILL BE FOCUSING ON UPPER LO TRACK FOR TSTM FORECAST NEXT
FEW PERIODS. ACTIVITY HAS BEEN MAINLY ON E SIDE OF LO SO BEST
CHANCES EASTERN SECTIONS TONITE W/ LO EXPECTED TO TRACK FROM NW GA
WNW TO NEAR MBT BY 12Z TUE. 50% POPS EVERYWHERE TOMORROW AS LO
TRACKS TO NEAR CGI BY 06Z WED. SLIGHT RISK OF SEVERE W/ HAIL MAIN
THREAT.

AFTER TOMORROW...DIURNAL POPCORN STUFF FOR MOST PART INTO WED AND
BEYOND.

AS FOR TEMPS...TRENDED A LITTLE COOLER ON HIS AND WARMER ON LOS
THAN FWC NUMBERS.

BNA TB 63/82/65/84 2522
CSV TB 58/76/60/80 4512

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:06 PM CDTFlash Flood WarningOHXVan Buren114 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.